Alert archive / Utah / Red Flag Warnings in 2013
Red Flag Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 9, 2013, 3:01 AM MDT for 11 counties in Utah. It took effect at Aug 9, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2013, 3:01 AM MDT (09:01 UTC)
- In effect from
- Aug 9, 2013, 12:00 PM MDT
- Expired
- Aug 9, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Davis County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Sanpete County, UT, Tooele County, UT, Utah County, UT, Washington County, UT
The radar
The Salt Lake City radar (KMTX), 188 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3065 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS85 KSLC 090901 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 AM MDT FRI AUG 9 2013 UTZ478-492-495-092300- /O.NEW.KSLC.FW.W.0016.130809T1800Z-130810T0300Z/ /O.EXT.KSLC.FW.A.0009.130810T1800Z-130811T0300Z/ SALT LAKE DESERT-CENTRAL UTAH WEST DESERT- COLOR COUNTRY WEST DESERT- 301 AM MDT FRI AUG 9 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
585 WWUS85 KSLC 092030 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT FRI AUG 9 2013 UTZ478-492-495-100430- /O.UPG.KSLC.FW.A.0009.130810T1800Z-130811T0300Z/ /O.NEW.KSLC.FW.W.0017.130810T1800Z-130811T0300Z/ /O.CON.KSLC.FW.W.0016.000000T0000Z-130810T0300Z/ SALT LAKE DESERT-CENTRAL UTAH WEST DESERT- COLOR COUNTRY WEST DESERT- 230 PM MDT FRI AUG 9 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478... 492 AND 495... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478... 492 AND 495... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS OVER TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
189 WWUS85 KSLC 100303 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 903 PM MDT FRI AUG 9 2013 UTZ478-492-495-101100- /O.EXP.KSLC.FW.W.0016.000000T0000Z-130810T0300Z/ /O.CON.KSLC.FW.W.0017.130810T1800Z-130811T0300Z/ SALT LAKE DESERT-CENTRAL UTAH WEST DESERT- COLOR COUNTRY WEST DESERT- 903 PM MDT FRI AUG 9 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...492 AND 495... * AFFECTED AREA...FIRE WEATHER ZONE 478 SALT LAKE DESERT...FIRE WEATHER ZONE 492 CENTRAL UTAH WEST DESERT AND FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS OVER TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 8, 10:58 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 8, 10:58 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1058 PM MDT THU AUG 8 2013
.SYNOPSIS..LOW PRESSURE ALONG THE WEST COAST AND HIGH PRESSURE
OVER THE SOUTHERN PLAINS WILL PRODUCE A WARM AND MOSTLY DRY
SOUTHWEST FLOW ALOFT ACROSS THE REGION THROUGH THE WEEKEND.
&&
.DISCUSSION...CONVECTION WHICH CONCENTRATED ALONG AND EAST OF THE
ADVANCING DRY AIR SURGE IS DECREASING RAPIDLY AT MID-EVENING. WILL
MAINTAIN A FEW SHOWERS/STORMS OVER NORTHEAST UTAH THIS EVENING...
WITH THIS ACTIVITY ENDING BY AROUND MIDNIGHT.
THE LATEST GOES IMAGERY SHOWS THE SIGNIFICANTLY DRIER AIR OVER
MOST OF THE WESTERN HALF OF UTAH THIS EVENING. SUSPECT THAT THE
SURGE WILL END OVERNIGHT...WITH A PLUME OF HIGHER PWAT VALUES
CONFINED TO MAINLY THE EASTERN THIRD OF UTAH FOR THE WEEKEND. WILL
MAINTAIN SOME THREAT OF CONVECTION ALONG THE MOISTURE BOUNDARY
THROUGH THE WEEKEND...WITH SOME POSSIBILITY FOR ORGANIZED
CONVECTION ASSOCIATED WITH ANY SHORTWAVES THAT MAY EJECT NORTHEAST
OUT OF THE WEST COAST TROUGH. TEMPERATURES WILL REMAIN NEAR OR
ABOVE NORMAL AREA WIDE DUE TO SOMEWHAT LESS CLOUD COVER AND
CONVECTION.
ISSUED AN EARLIER UPDATE TO REMOVE MOST OF THE CONVECTIVE PRECIP
THIS EVENING. REMAINDER OF THE FORECAST LEFT AS ISSUED THIS
AFTERNOON.
&&
.AVIATION...EAST WINDS GENERATE BY EARLIER CONVECTION CONTINUE TO
WEAKEN AT MID-EVENING. STILL LOOKING AT SOUTHEAST WINDS OVERNIGHT
THAT WILL RUN A COUPLE OF KNOTS GREATER THAN A TYPICAL DRAINAGE
WINDS AT THE TERMINAL. THREAT OF PRECIP HAS ENDED FOR THE NIGHT
WITH VFR CONDITIONS AND CEILINGS ABOVE 12 KFT EXPECTED THROUGH
FRIDAY MORNING.
&&
.FIRE WEATHER...LOW PRESSURE ALONG THE WEST COAST WILL REMAIN IN
PLACE THROUGH THE WEEKEND. THIS LOW WILL GENERATE AN INCREASINGLY
DRY SOUTHWEST ACROSS THE WESTERN TWO-THIRDS OF UTAH...WITH LINGER
MOISTURE CONFINED TO THE FAR EASTERN FIRE DISTRICTS THE NEXT 2 TO
3 DAYS. STILL LOOKING AT ISOLATED AFTERNOON/EARLY EVENING
CONVECTION WHERE THE MOISTURE PERSISTS THROUGH THIS WEEKEND.
DECREASING SOUTHERLY WINDS HAVE BROUGHT AN END TO WIDESPREAD RED
FLAG CONDITIONS IN THE WESTERN VALLEYS THIS EVENING. CONDITIONS
REMAIN FAVORABLE FOR SIMILAR LOW RH/GUSTY SOUTHERLY WINDS ACROSS
THE WESTERN VALLEYS FRIDAY. THE FIRE WEATHER WATCH CURRENTLY IN
EFFECT MAY BE UPGRADED OVERNIGHT...THOUGH RED FLAG CONDITIONS MAY
NOT BE QUITE AS WIDESPREAD AS TODAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR UTZ478-492-495.
WY...NONE.
&&
CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 8, 4:23 AM MDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 423 AM MDT THU AUG 8 2013 UTZ001>016-019>021-517-518-WYZ021-091030- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 423 AM MDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING OVER THE EASTERN SECTIONS OF THE FORECAST AREA...AS WELL AS OVER THE NORTHWEST CORNER OF UTAH. THE STORMS MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PRIMARY CONCERN FOR FRIDAY THROUGH WEDNESDAY WILL BE FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE WESTERN SECTIONS OF UTAH AS GUSTY SOUTH WINDS COMBINE WITH LOW HUMIDITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:30 PM MDT | Red Flag Warning | SLC | Beaver, Box Elder, Davis, Iron, Juab, Millard and 5 more | 31 hr |
Nearby
Red Flag Warnings in Utah, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.